Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 25, 2018, 9:26 PM CDT for Mason County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2018, 9:26 PM CDT (02:26 UTC)
- Expired
- May 25, 2018, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Mason County, TX
The radar
The San Angelo radar (KSJT), 145 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:26 PM CDT | TORNADO | Pontotoc, TX | DPS TROOPER REPORTED TORNADO TOUCHDOWN NEAR PONTOTOC AT AROUND 925 PM. |
| May 25, 9:55 PM CDT | HAIL 1 | 4 Ese Mason, TX | HAIL FELL BETWEEN 0955 AND 0959 PM AND IT COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
407
WFUS54 KSJT 260226
TORSJT
TXC319-260315-
/O.NEW.KSJT.TO.W.0006.180526T0226Z-180526T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
926 PM CDT FRI MAY 25 2018
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Eastern Mason County in west central Texas...
* Until 1015 PM CDT.
* At 926 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pontotoc, or 12 miles northeast of Mason, moving
south at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Art around 940 PM CDT.
Hedwigs Hill around 950 PM CDT.
Loyal Valley and Hilda around 1000 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Koockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3053 9937 3094 9919 3094 9909 3092 9909
3092 9897 3051 9896
TIME...MOT...LOC 0226Z 000DEG 27KT 3084 9905
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$4 follow-up statements
632
WWUS54 KSJT 260231
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
931 PM CDT FRI MAY 25 2018
TXC319-260315-
/O.CON.KSJT.TO.W.0006.000000T0000Z-180526T0315Z/
Mason TX-
931 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EASTERN
MASON COUNTY...
At 930 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fredonia, or 13 miles northeast of Mason, moving
south at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Art around 955 PM CDT.
Hedwigs Hill around 1010 PM CDT.
Hilda and Loyal Valley around 1015 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Koockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3053 9937 3094 9919 3094 9909 3092 9909
3092 9897 3051 9896
TIME...MOT...LOC 0230Z 002DEG 21KT 3088 9906
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$045
WWUS54 KSJT 260241
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
941 PM CDT FRI MAY 25 2018
TXC319-260315-
/O.CON.KSJT.TO.W.0006.000000T0000Z-180526T0315Z/
Mason TX-
941 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EASTERN
MASON COUNTY...
At 941 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Art, or 8 miles east of Mason, moving south at 30
mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Art around 945 PM CDT.
Hedwigs Hill around 955 PM CDT.
Hilda and Loyal Valley around 1005 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Koockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3053 9937 3094 9919 3094 9909 3092 9909
3092 9897 3051 9896
TIME...MOT...LOC 0241Z 004DEG 28KT 3079 9909
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$084
WWUS54 KSJT 260246
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
946 PM CDT FRI MAY 25 2018
TXC319-260315-
/O.CON.KSJT.TO.W.0006.000000T0000Z-180526T0315Z/
Mason TX-
946 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EASTERN
MASON COUNTY...
At 945 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Art, or near Mason, moving south at 30 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hedwigs Hill around 1000 PM CDT.
Mason around 1000 PM CDT.
Hilda and Loyal Valley around 1010 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Koockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3053 9937 3094 9919 3094 9909 3092 9909
3092 9897 3051 9896
TIME...MOT...LOC 0245Z 004DEG 26KT 3077 9912
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$698
WWUS54 KSJT 260255
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
955 PM CDT FRI MAY 25 2018
TXC319-260315-
/O.CON.KSJT.TO.W.0006.000000T0000Z-180526T0315Z/
Mason TX-
955 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EASTERN
MASON COUNTY...
At 954 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Art, or near Mason, moving south at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hedwigs Hill around 1005 PM CDT.
Hilda around 1015 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Koockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3053 9937 3088 9920 3084 9897 3051 9896
TIME...MOT...LOC 0254Z 010DEG 24KT 3073 9916
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 5:32 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 25, 5:32 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 532 PM CDT Fri May 25 2018 .AVIATION... /00Z TAFS/ Isolated to widely scattered thunderstorms are possible across the Big Country this evening. However, confidence is not high enough to add a VCTS at the KABI terminal, and will watch radar trends. Otherwise, expect VFR tonight and Saturday. 21 && .PREV DISCUSSION... /issued 240 PM CDT Fri May 25 2018/ SHORT TERM... (Tonight and Saturday) Mostly clear skies are in place across the forecast area this afternoon, with temperatures currently in the lower to mid 90s. A shortwave trough over eastern Oklahoma is driving a band of showers and thunderstorms across portions of north and east Texas. Closer to West Central Texas, an isolated thunderstorm has developed in southern Pecos County where ML CAPE values of 1000-1500 J/KG are present. Both the NAM and TT-WRF develop scattered showers and thunderstorms later this afternoon and evening to the west and northwest of our area and try to bring this activity into our western counties. Have mentioned a slight chance of PoP's across mainly the Big Country and northern Concho Valley this evening, where models have been most consistent with developing a cluster of storms over northwest Texas and clipping the Big Country in the westerly flow aloft. Some of these storms could be strong to severe, with the primary threats being large hail and damaging winds. Otherwise, the main story on Saturday will be the very hot temperatures as the upper level ridge further strengthens over the area and 850MB temperatures rise to near 29-30 degrees across the western Concho Valley and Big Country. Have bumped temperatures up a couple of degrees for tomorrow but have not gone quite as high as the MEX guidance. Regardless, highs will soar into the triple digits across much of the area under plenty of sunshine. LONG TERM... (Saturday Night through Friday) ..Heat Wave Continues through Next Week... Hot and dry weather will be the theme for West Central Texas through next week as a strong ridge strengthens over the region each day. GFS shows 850 mb temperatures reaching 30-33 deg C mid through late next week, which is pretty high. Latest temperature forecast have been bumped up a degree or two due to pretty good model agreement. Latest forecast high temperatures show 97-102 for Sunday, 97-101 Monday, 99-103 on Tuesday, 100-106 Wednesday, and then 99-105 Thursday and Friday. Precipitation does not look likely for this time-period due to increasing subsidence produced by the ridge, and skies should be sunny to mostly sunny for the most part. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 101 72 99 / 20 5 0 0 San Angelo 72 103 72 102 / 10 0 0 0 Junction 71 100 71 100 / 10 5 0 0 Brownwood 71 99 70 98 / 20 5 0 0 Sweetwater 72 102 72 99 / 20 0 0 5 Ozona 69 101 70 101 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Fri May 25 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are possible this evening and tonight across mainly the Big Country. The primary hazards will be large hail, damaging winds, and dangerous cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected for the Memorial Day holiday weekend, with temperatures at or above 100 degrees possible each day Saturday through Thursday. The heat will affect outdoor holiday activities, so necessary precautions should be taken in order to stay safe and cool. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 25, 8:12 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL ZEPHYR 31.68N 98.79W
05/25/2018 E1.00 INCH BROWN TX LAW ENFORCEMENT
TONS OF PEA SIZE HAIL WITH 3 INCH DRIFTS.
&&
EVENT NUMBER SJT1800074
HGLocal storm report, May 25, 8:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST ZEPHYR 31.68N 98.79W
05/25/2018 E65 MPH BROWN TX AMATEUR RADIO
TREE DAMAGE IN ZEPHYR.
&&
EVENT NUMBER SJT1800075
HGLocal storm report, May 25, 8:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
05/25/2018 BROWN TX LAW ENFORCEMENT
BROWNWOOD PD REPORTED POWER LINES, TREES DOWN AND POWER
POLES DOWN ACROSS BROWNWOOD AND EARLY.
&&
EVENT NUMBER SJT1800076
HGLocal storm report, May 25, 8:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
854 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG RICHLAND SPRINGS 31.27N 98.94W
05/25/2018 SAN SABA TX LAW ENFORCEMENT
DAMAGING THUNDERSTORM WINDS KNOCKING DOWN POWER POLES
IN RICHLAND SPRINGS. WINDS WERE REPORTED TO BE VERY
STRONG.
&&
EVENT NUMBER SJT1800077
HGLocal storm report, May 25, 9:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
912 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG RICHLAND SPRINGS 31.27N 98.94W
05/25/2018 SAN SABA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED UPROOTED TREES IN RICHLAND
SPRINGS AND WINDS ESTIMATED AT 80 TO 90 MPH BETWEEN 850
AND 9PM.
&&
EVENT NUMBER SJT1800078
HGLocal storm report, May 25, 9:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
920 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST STAMFORD 32.94N 99.80W
05/25/2018 M66 MPH JONES TX MESONET
&&
EVENT NUMBER SJT1800079
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 30 min |
| May 25, 8:04 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 41 min |
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| May 25, 8:36 PM CDT | Tornado Warning | SJT | San Saba | 24 min |
| May 25, 8:52 PM CDT | Tornado Warning | SJT | San Saba | 38 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 44 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 38 min |
| May 25, 9:35 PM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 47 min |
| May 25, 10:00 PM CDT | Tornado Warning | SJT | Kimble, Mason | 45 min |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford | 41 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 25, 10:48 PM CDT | Special Weather Statement | SJT | Kimble | 42 min |
| May 25, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| May 25, 11:21 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 25, 11:50 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 26, 5:14 PM CDT | Special Weather Statement | SJT | Coke | 31 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.